Jul 14, 2008
I have been taking Pregabelin (Lyrica) for a number of weeks now, along with Tramadol. I am very aware that when I take a full dose of both drugs together I feel a very strange almost "spaced out" feeling. I feel unsteady on my feet and find it difficult to walk a few yards without having to hold on to something to steady myself. If I reduce the Pregabelin dose it is a bit better. I would be interested to hear from anyone with similar experiences when using both drugs. Andy - Taunton, Somerset, UK
Like Andy from Taunton I was given Tramadol on top of the highest dose of Pregabalin and had the same symptoms. I have now come off of Tramadol and am seeking a new pain killer to take over from it. I was so bad at the start of taking both drugs I could not move from a chair or open my eyes without a feeling my brain was swimming, I have had chronic in my elbows for 6 years and have forgotten what a pain free life is. MSB - UK
Having had a traumatic amputation of my lower leg I was given Tramadol. 8 months on I am well and truly hooked. Any lower dose of Tramadol gives me sweats anxiousness, loss of temper, loss of patience, flu-like joint pain and hyper alertness. The pain specialists advised me at the time that it was not addictive but It most definitely is a dependancy inducing drug. I am going to try to come off again but I fear I will have to take a couple of weeks off work to try and come off without shouting at a customer or getting into trouble! Don - Scotland
I start taking Tramadol in 1997 for fractures in my lower back and was on it for 2 years. At the time the doctor said it was not addictive. It slowly stopped working and the doctor kept trying me on other painkillers, but every time I came off Tramadol and started taking other drugs I would get ill with flu-like symptoms, my bones would ache, I was nauseous and my head would feel it was going to explode. After the 3rd attempt of coming off I realised what was wrong: I was hooked. The doctor said it was not the Tramadol and I just had a sensitive stomach. I stopped taking them and was really ill for about 5 days, then I and had flu for a few weeks, but after that I was fine. Next I went onto Vioxx until it was banned. Now I have been put back on to Tramadol, which I have been taking for the past 2 months. I am going to go and see my doctor next week and ask to be put on something else. My advice to anyone taking Tramadol is - yes it is good but don't take it for any longer than necessary! Leander - Nottingham, UK
I am so grateful for your experiences on here. I was searching the web looking in the early hours of the morning convinced I was losing my mind. I was prescribed Tramadol by a GP for pain related to my spina bifida. At first I was very drousy and sleepy, but since then I have been unable to sleep at all - other than the odd hour here and there. This has now gone on for 6 weeks. I decided to come off the drug as my GP told me it was highly addictive and he wouldn't recommend longer than 2 months use. I reduced the dose for a few days and then stopped. Since then I've had terrible night panic attacks, anxiety attacks, I am either boiling hot sweaty or freezing cold, I feel sick 24/7 and had terrible headaches. I feel 'uneasy' in my skin (I can't even put that feeling into words). Reading all your experiences helped me to see that it's the drug and not me, which was a relief. I pray these withdrawal symptoms go soon. I wish I'd never started with Tramadol. Amanda Leicester UK
I was prescribed Tramadol 3 years ago. At first the pain relief was great, but slowly the pain started to return. Everytime I started to reduce the dose, the pain would increase. If I missed a dose, I would start to suffer with
flu-like symtoms, which would go away as soon as I took Tramadol. I decided to stop taking the drug completely and then felt terrible for a few days - I ached all over, felt sick, headaches. But for the first time in years, I did not wake up with a hangover in the morning! I feel this drug is highly addictive and, if taken long term, causes more pain than it relieves. Steve - London, England
I medicated myself with Tramadol which is easily accessable a few miles south of me in Tijuana, MX without prescription for around $20 for 50 tablets. I created an expensive habit but I have decided I don't like myself this way. My 4 hour habit makes me quick to irritation with my children, no motivation, constipation! I AM ADDICTED and I am smart enough to recognize it. I took my last 5 pills 48 hours ago and last night was the worst experience of my life. Sleeplessness, agitation, thoughts of suicide, diorrhrea, chills, skin crawls, heat flashes and sweats and that was just at night. During the day, I feel weak, tired, and truly fearful of another night like that. Natalie - San Diego, California, USA
I starting taking Tramadol in December 05. It was great; immediately I no longer had any pain and on the plus side I actually felt really well. The side affect of constipation was a small price to pay and went when I decreased to just 1 tablet a day. Two days ago I decided to completely stop taking Tramadol. For the past two days I have felt like I have flu with hot sweats, chills, shakes and a general feeling that my mind is not in sinc with any movement my body makes. Worse, last night I paced the floor for hours anxious, shaking and unable to relax enough to sleep, I felt terrible. Today, feeling worse, I had to come home from work and searched the internet for informaton about Tramadol and thankfully found this website. I took a Tramadol three hours ago and already I'm starting to feel "normal" again. I'm off to the Doctors tomorrow to start slowly decreasing the dose to get off this drug before it takes over completely. I did not expect withdrawal symptons as I was told by the specialist who put me on it that I could take it as long as I wanted as it was not addictive. I disagree; there should be a warning about Tramadol! Carol - Chester, UK
I was given Ultram initially, then changed to Tramadol. I was told the only difference is that tramadol does not contain acetaminophen. I was also told it wasn't addictive, but trying to leave it on my own has been difficult. The symptoms are similar to many of you: terrible headaches, skin crawls, sleeplessness. I'm planning to take a few weeks to enter a detox center and get rid of it once and for all. Richard - Chino, California, USA
About four years ago, I was prescribed Tramadol for severe chronic pain. Previous to taking this drug, I had taken other strong pain medications and had never had any problems so I didn't expect any complications with Tramadol. Within a week of taking this drug, I noticed I felt despondent which progressed into depression over the years. However, since I had no clue that the Tramadol was the cause, I kept taking it.
I developed more severe symptoms like muscle tightness which was debilitating; the tightness affected my sleep and my ability to relax. I had headaches all over my skull and my brain felt like it was swimming or bouncing around inside. Then anxiety, insomnia and fatigue drove me to the point where I couldn't work and I started to believe I had mental problems! I had an alarming sensation of crawling under my skin and sought medical help. I had a MRI which showed I had previously had a minor stroke. However, my doctors were aware of this before I was placed on Tramadol.
I was also chronically constipated and bloated. If I took Tramadol at night, I would stay awake all night and the next day. My skin and mouth were chronically dry. The fact that I had a minor stroke before I was placed on tramadol could have exacerbated my symptoms. I found that it changed my moods and I became irritable and confused. My anxiety never went away. Although I was using it for pain it actually increased the pain slightly before it soothed it which is quite strange. However this is my own particular experience.
I am now going through detox and sincerely hope I will recover since the side effects were so severe. More importantly, the information leaflet which accompanies this drug states it does have the ability to do these things to a person; only I took no notice of it. C.R - Croydon, Surrey, UK
I have been taking Tramodol, together with Lyrica, for nerve damage but now the doctors have taken me off Tramodol. I have been suffering from anxiety, heat, cold shivers, flu-like symptoms, etc. Today is the second day and I feel much worse. Can anyone tell me how many days shall I have to suffer like this to come off it completely? I thought that the Lyrica was taking care of my discomfort. Now I am upset to know that I am addicted like this. I was told that Tramodol was not a narcotic. Joan - Sun City West, Arizona, USA
Thanks so much for putting this page on the internet. I recently broke two bones in my hand and the Surgeon and GP both prescribed Tramadol. At first it was great, no pain whatsoever after taking it. I've been taking it the past two weeks and I realised that it was likely Tramadol was a Heroin/Morphine derivative, if not that it must have been in the same family of drugs. Last night I stopped taking Tramadol since I felt there was little need for it now.
I was taking two 50mg tablets twice a day, sometimes two at night and one for when I felt the pain. Since I've stopped taking Tramadol I've noted I've been having SEVERE headaches, feeling insanely hot, suddenly cold and what seems like mood changes (I suddenly started crying!).
Hoping theres not long left of these withdrawal symptoms. What's worse is my Mother takes these for her Arthiritis and has a cabinet full of them! Must stay strong! Abdul - London, UK